MAUDE Adverse Event Report: NATUS MANUFACTURING LTD TECA ELITE NEEDLE; TECA ELITE DISPOSABLE CONCENTRIC NEEDLE ELECTRODE,,

NATUS MANUFACTURING LTD TECA ELITE NEEDLE; TECA ELITE DISPOSABLE CONCENTRIC NEEDLE ELECTRODE,,
Model Number S53156
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 09/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer has reported 3 cases.On initial report it was not known if the 3 cases were of the same part number and lot number, or if the needles were used on the same patient or 3 different patients.This information was clarified by the customer on the (b)(6) 2018.The 3 incidents involved the part number s53156 and lot number 45b/17/t.This occurred after use on 3 different patients.The three incidents will be investigated under complaints and adverse event numbers: (b)(4) (ae no.3005581270-2018-00017); (b)(4) (ae no.3005581270-2018-00018); (b)(4) ((ae no.3005581270-2018-00019).Justification for not providing below information and applicable sections: serial # - this section is not applicable as the medical device does not have a serial number.The medical device is not implantable.Reprocessor name and address - this section is not applicable as the medical device is not a single-use device that was reprocessed or reused on a patient.Concomitant medical products and therapy dates (excluding treatment of event) - this section is not applicable to this type of device no remedial action was initiated.There was no action reported under 21usc 360i(f).
 
Event or Problem Description
Hub separation needle issue.Defective needles, the plastic protector is released when the cable is disconnected and the needle remains connected to the needle holder.Customer has reported 3 cases.
 
Additional Manufacturer Narrative
Customer confirmed no patient injury occurred.Defective needles were returned to middleton however the defective product was not returned to gort from middleton.Email has been sent to the middleton qa manager to make them aware of the situation, due to the defective needles not returning to gort natus was unable to complete a full investigation on the parts.
 
Additional Manufacturer Narrative
Work order (b)(4) was reviewed.No ncr or rework noted.Approved production restart form (b)(4) present in relation to the grinder - full coolant change.Approved run at risk 179 and 180 related to - retest of environmental monitoring carried out in the cleanroom and the refurbishment of the millipore system.All samples taken for assembly in process tests gave acceptable results and were recorded on (b)(4).Readings for hub to cover retention test were within the minimum spec of 1.2kgf ranging between 2.460kgf - 7.020kgf.The following test was carried out on a qty of 10 needles (retains): hub to cover retention test as per (b)(4) - all needles passed with results within minimum spec of 1.2kgf.Lowest value recorded was 2.610kgf, highest recorded value was 6.9200kgf.(b)(4) risk and risk management report - teca disposable needles and value disposable needles and value line dcn was reviewed.There are two potential hazards and hazardous situations associated with physical injury - needle stick, id 25 (needles are sharp, users could pierce themselves) and 31 (cannula & hub assembly separates from outer color cover).The overall risk rating is 3a (severity of hazard - 3- moderate, probability of hazard - a - unlikely).Capa004168 has been opened to investigate this issue.

Brand Name
TECA ELITE NEEDLE
Common Device Name
TECA ELITE DISPOSABLE CONCENTRIC NEEDLE ELECTRODE,,
Manufacturer (Section D)
NATUS MANUFACTURING LTD
ida business park
gort
galway, connaught H91PD 92
EI  H91PD92
MDR Report Key8173502
Report Number3005581270-2018-00018
Device Sequence Number13988848
Product Code IKT
UDI-Device Identifier00382830017503
UDI-Public00382830017503
Combination Product (Y/N)N
PMA/510(K) Number
K112034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2020
Device Model NumberS53156
Device Catalogue NumberS53156
Device Lot Number45B/17/T
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2018
Supplement Date Received by Manufacturer11/09/2018
11/09/2018
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date01/14/2019
02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;